Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 6, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Feb 23, 2014, 1:18 PM EST for Levy County, Florida. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 23, 2014, 1:18 PM EST (18:18 UTC)
- Expired
- Feb 23, 2014, 2:15 PM EST
- In force
- 57 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
County Levy County, FL
The radar
The Jacksonville radar (KJAX), 170 km from the middle of the area, began a volume at 18:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 10:34 AM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Feb 23, 10:34 AM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
1034 AM EST SUN FEB 23 2014
.UPDATE...
A FEW STRONG THUNDERSTORMS ARE OCCURRING OVER NORTH FLORIDA
THIS MORNING IN ASSOCIATION WITH A WARM FRONT OVER THE REGION. A FEW
OF THESE TSTMS MAY MAKE IT INTO PARTS OF LEVY COUNTY SO WILL HAVE TO
KEEP AN EYE ON THAT. OTHERWISE...THE FOG WHICH PLAGUED MANY AREAS
FROM TAMPA BAY SOUTH HAS BEGUN TO LIFT AND PARTLY CLOUDY SKIES ARE
EXPECTED INTO THE AFTERNOON. ANOTHER WARM AND MUGGY DAY IS EXPECTED
ACROSS THE AREA AND SOME SHOWERS AND TSTMS WILL BE POSSIBLE LATER
THIS AFTERNOON AS DAYTIME HEATING WILL HELP TO DESTABILIZE THE
ATMOSPHERE SOME.
&&
.AVIATION...
WIDESPREAD LOW CLOUDS AND FOG AGAIN LINGERING OVER TAF SITES.
GENERAL SOUTH TO SOUTHEAST FLOW SHOULD ALLOW MOST LOCATIONS TO
BECOME MVFR TO VFR BY 16Z. AN AFTERNOON SEA BREEZE COULD BRING IFR
BACK INTO TPA...PIE AND SRQ ANYTIME AFTER 23Z...BUT MORE LIKELY
BETWEEN 00 AND 03Z. CONFIDENCE IN BECOMING MVFR/VFR AFTER 16Z IS
MEDIUM...BUT CONFIDENCE BEYOND 23Z IS LOW.
&&
.MARINE...
THE DENSE FOG ADVISORY HAS BEEN EXTENDED UNTIL TOMORROW MORNING
FOR ALL AREAS EXCEPT FOR TAMPA BAY AND CHARLOTTE HARBOUR. VSBYS
HAVE BEEN IMPROVING THIS MORNING IN THESE AREAS AND THE DENSE FOG
ADVISORY WAS ALLOWED TO EXPIRE. HOWEVER...IT APPEARS QUITE LIKELY
THAT MORE SEA FOG WILL FORM AROUND TAMPA BAY AND CHARLOTTE HARBOR
DURING THE OVERNIGHT HOURS TONIGHT AND INTO MONDAY MORNING AND
ANOTHER ADVISORY MAY BE NEEDED LATER TODAY OR TONIGHT.
OTHERWISE...LIGHT SOUTH TO SOUTHWEST WINDS EXPECTED THROUGHOUT
THE DAY TODAY OVER THE MARINE AREAS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 78 65 74 64 / 20 10 30 30
FMY 84 67 80 65 / 20 10 20 20
GIF 83 64 78 62 / 30 10 40 40
SRQ 77 64 74 63 / 20 10 20 20
BKV 81 61 74 57 / 30 10 30 30
SPG 78 66 74 65 / 20 10 30 30
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...DENSE FOG ADVISORY UNTIL 10 AM EST MONDAY FOR BONITA BEACH
TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT
20 TO 60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-TARPON
SPRINGS TO SUWANNEE RIVER OUT 20 NM-TARPON SPRINGS TO
SUWANNEE RIVER OUT 20 TO 60 NM.
&&
UPDATE/MARINE/FIRE WEATHER...11/MCKAUGHAN
AVIATION...63/JILLSONHazardous weather outlook, Feb 23, 4:47 AM EST, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 447 AM EST SUN FEB 23 2014 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-241000- SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY- COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO- COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS- INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE- INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS- CHARLOTTE HARBOR AND PINE ISLAND SOUND- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 447 AM EST SUN FEB 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. DENSE SEA FOG WILL CONTINUE TO IMPACT THE GULF WATERS ADJACENT TO WEST AND SOUTHWEST FLORIDA THROUGH TONIGHT AS WELL AS CAUSEWAYS AND COASTAL ROADWAYS. DENSE FOG ADVISORIES ARE IN EFFECT FOR ALL BAYS AND GULF WATERS. RAPIDLY CHANGING VISIBILITY DUE TO THE FOG WILL ALSO PROVIDE TO HAZARDOUS DRIVING CONDITIONS FOR MOTORISTS AT TIMES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. CONDITIONS WILL REMAIN FAVORABLE FOR SEA FOG THROUGH MONDAY AND THERE IS SOME POTENTIAL FOR SEA FOG CONTINUING INTO WEDNESDAY. SEA FOG WILL ALSO MOVE INLAND DURING THE OVERNIGHT HOURS THEREBY RESTRICTING VISIBILITY FOR MOTORISTS AS WELL AS MARINERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. GITTINGER
In the hours before
Special weather statement, Feb 23, 11:16 AM EST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1116 AM EST SUN FEB 23 2014
FLZ139-239-231700-
INLAND LEVY-COASTAL LEVY-
1116 AM EST SUN FEB 23 2014
...STRONG THUNDERSTORMS WILL AFFECT NORTHERN LEVY COUNTY...
AT 1116 AM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM MANATEE SPRINGS
STATE PARK TO 12 MILES WEST OF FOWLERS BLUFF...OR ALONG A LINE
EXTENDING FROM 6 MILES NORTHWEST OF CHIEFLAND TO 13 MILES SOUTHWEST
OF CROSS CITY...MOVING EAST AT 25 MPH...WILL AFFECT MANATEE SPRINGS
STATE PARK...CHIEFLAND...FOWLERS BLUFF AND BRONSON...UNTIL NOON EST.
GUSTY WINDS 35 TO 45 MPH WILL OCCUR. HAIL UP TO ONE HALF INCH IN
DIAMETER IS EXPECTED. TORRENTIAL RAINS WILL REDUCE VISIBILITY TO NEAR
ZERO AND WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 2959 8278 2957 8275 2957 8268 2956 8265
2954 8265 2953 8255 2949 8255 2949 8245
2925 8294 2934 8308 2947 8299 2954 8299
2959 8294
TIME...MOT...LOC 1616Z 292DEG 23KT 2952 8291 2945 8318Special weather statement, Feb 23, 12:49 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
1249 PM EST SUN FEB 23 2014
FLZ139-239-231830-
INLAND LEVY-COASTAL LEVY-
1249 PM EST SUN FEB 23 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
LEVY COUNTY FOR A STRONG THUNDERSTORM WITH HAIL AND STRONG WIND GUSTS
VALID UNTIL 130 PM EST...
AT 1246 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM LOCATED 11 MILES NORTHWEST OF FOWLERS BLUFF...OR
12 MILES SOUTH OF CROSS CITY...MOVING EAST AT 30 MPH THAT WILL AFFECT
FOWLERS BLUFF...MANATEE SPRINGS STATE PARK AND CHIEFLAND.
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
HAIL UP TO NICKEL SIZE MAY OCCUR. FREQUENT TO CONTINUOUS LIGHTNING IS
EXPECTED. TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND
A LOW SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH
HEAVY RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND
OTHER VEHICLES.
CONTINUE TO MONITOR LOCAL MEDIA AND NOAA WEATHER RADIO FOR ANY
FUTURE ADVISORIES...STATEMENTS...OR WARNINGS ON THIS STORM.
&&
LAT...LON 2957 8275 2957 8266 2956 8265 2934 8265
2937 8306 2938 8306 2940 8303 2945 8302
2947 8299 2954 8299 2957 8295 2958 8276
TIME...MOT...LOC 1746Z 271DEG 25KT 2947 8315
RAGThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 7:31 AM EST | Dense Fog Advisory | TBW | Charlotte, DeSoto, Hardee, Highlands, Hillsborough, Lee and 5 more | 2 hr |
| Feb 23, 9:56 AM EST | Marine Dense Fog Advisory | TBW | 24 hr | |
| Feb 23, 11:16 AM EST | Special Weather Statement | TBW | Levy | 44 min |
| Feb 23, 12:49 PM EST | Special Weather Statement | TBW | Levy | 41 min |
| Feb 23, 1:11 PM EST | Special Marine Warning | TBW | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.